Fill This Form To Receive Instant Help

Help in Homework
trustpilot ratings
google ratings


Homework answers / question archive / University of North Carolina - ANTH 272 Chapter 38: Diuretics McCuistion: Pharmacology: A Patient-Centered Nursing Process Approach, 9th Edition MULTIPLE CHOICE 1)The nurse is preparing to administer the first dose of hydrochlorothiazide (HydroDIURIL) 50 mg to a patient who has a blood pressure of 160/95 mm Hg

University of North Carolina - ANTH 272 Chapter 38: Diuretics McCuistion: Pharmacology: A Patient-Centered Nursing Process Approach, 9th Edition MULTIPLE CHOICE 1)The nurse is preparing to administer the first dose of hydrochlorothiazide (HydroDIURIL) 50 mg to a patient who has a blood pressure of 160/95 mm Hg

Nursing

University of North Carolina - ANTH 272

Chapter 38: Diuretics

McCuistion: Pharmacology: A Patient-Centered Nursing Process Approach, 9th Edition

MULTIPLE CHOICE

1)The nurse is preparing to administer the first dose of hydrochlorothiazide (HydroDIURIL) 50 mg to a patient who has a blood pressure of 160/95 mm Hg. The nurse notes that the patient had a urine output of 200 mL in the past 12 hours. The nurse will perform which action?

    1. Administer the medication as ordered.
    2. Encourage the patient to drink more fluids.
    3. Hold the medication and request an order for serum BUN (blood urea nitrogen) and creatinine.
    4. Request an order for serum electrolytes and administer the medication.
  1. The nurse is preparing to administer doses of hydrochlorothiazide (HydroDIURIL) and digoxin (Lanoxin) to a patient who has heart failure. The patient reports having blurred vision. The nurse notes a heart rate of 60 beats per minute and a blood pressure of 140/78 mm Hg. Which action will the nurse take?
    1. Administer the medications and request an order for serum electrolytes.
    2. Give both medications and evaluate serum blood glucose frequently.
    3. Hold the digoxin and notify the provider.
    4. Hold the hydrochlorothiazide and notify the provider.
  2. The nurse is teaching a patient about taking hydrochlorothiazide. Which statement by the patient indicates a need for further teaching?
    1. “I may need extra sodium and calcium while taking this drug.”
    2. “I should eat plenty of fruits and vegetables while taking this medication.”
    3. “I should take care when rising from a bed or chair when I’m on this medication.”
    4. “I will take the medication in the morning to minimize certain side effects.”
  3. The nurse is caring for a patient who is to begin receiving a thiazide diuretic to treat heart failure. When performing a health history on this patient, the nurse will be concerned about a history of which condition?
  1. Asthma
  2. Glaucoma
  3. Gout
  4. Hypertension
  1. The nurse is caring for a patient who develops marked edema and a low urine output as a result of heart failure. Which medication will the nurse expect the provider to order for this patient?
    1. Digoxin (Lanoxin)
    2. Furosemide (Lasix)
    3. Hydrochlorothiazide (HydroDIURIL)
    4. Spironolactone (Aldactone)
  2. The nurse is caring for a patient who is receiving furosemide (Lasix) and an aminoglycoside antibiotic. The nurse will be most concerned if the patient reports which symptom?
    1. Dizziness
    2. Dysuria
    3. Nausea
    4. Tinnitus
  3. The nurse is teaching a patient who will begin taking furosemide. The nurse learns that the patient has just begun a 2-week course of a steroid medication. What will the nurse recommend?
    1. Consume licorice to prevent excess potassium loss.
    2. Report a urine output greater than 600 mL/24 hours.
    3. Obtain an order for a potassium supplement.
    4. Take the furosemide at bedtime.
  4. The nurse is caring for a patient who has metabolic alkalosis and is experiencing fluid overload. The provider orders acetazolamide (Diamox). The patient reports right-sided flank pain after taking this medication. The nurse suspects that this patient has developed which condition?
    1. Gout
    2. Hemolytic anemia
    3. Metabolic acidosis
    4. Renal calculi
  5. A patient has begun taking spironolactone (Aldactone) in addition to a thiazide diuretic.

With the addition of the spironolactone, the nurse will counsel this patient to

    1. continue taking a potassium supplement daily.
    2. recognize that abdominal cramping is a transient side effect.
    3. report decreased urine output to the provider.
    4. take these medications at bedtime.
  1. The nurse notes a blood pressure of 160/90 mm Hg in a patient taking a thiazide diuretic. The patient reports taking an herbal medication that a friend recommended. Which herbal product is likely, given this patient’s blood pressure?
    1. Ginkgo
    2. Hawthorne
    3. Licorice
    4. St. John’s wort
  2. The nurse is caring for a patient who is taking hydrochlorothiazide (HydroDIURIL) and digoxin (Lanoxin). Which potential electrolyte imbalance will the nurse monitor for in this patient?
    1. Hypermagnesemia
    2. Hypernatremia
    3. Hypocalcemia
    4. Hypokalemia
  3. Thiazide diuretics can cause hypokalemia, which enhances the effects of digoxin and can lead to digoxin toxicity. Thiazides can cause hypercalcemia.

A patient has been taking spironolactone (Aldactone) to treat heart failure. The nurse will monitor for

  1. hyperkalemia.
  2. hypermagnesemia
  3. hypocalcemia.
  4. hypoglycemia.

 

 

Option 1

Low Cost Option
Download this past answer in few clicks

3.83 USD

PURCHASE SOLUTION

Already member?


Option 2

Custom new solution created by our subject matter experts

GET A QUOTE